Home Health and wellbeing



Cramps 😩😩

Karma03Karma03 Member Posts: 17
edited February 2020 in Health and wellbeing
Hi ladies.  Well l have come through my surgery well.  The pain was actually minimal and l am down to only one drain left.  But the most difficult thing has been aching legs.  Actually only my right leg and last night the cramps were horrible.  I have never had such bad cramps.  They were on my thigh and when l tried to stretch it would cramp in my calf. Has anyone else had this or have any suggestions.  Fancy having major surgery and then having cramps bring me to tears.  
Tagged:
«1

Comments

  • AfraserAfraser MelbourneMember Posts: 3,889
    It could’ve been a number of things - have you been sitting or lying more than usual (which would be natural after surgery). Are you sufficiently hydrated? I get cramps in my toes but that’s peripheral neuropathy, which you won’t have, unless you had chemo before surgery. Best wishes for a rapid resolution. 
  • iserbrowniserbrown Regional VictoriaMember Posts: 5,032
    Here's a link to a post on this topic that may help 
    https://onlinenetwork.bcna.org.au/discussion/20735/cramps/p1

    From the internet

    What can I do to help prevent these cramps from happening?
    1. Make sure that you stay hydrated—drink six to eight glasses of water each day.
    2. Gently stretch your leg muscles before you go to sleep.
    3. Keep blankets and sheets loose around your feet so that toes are not distorted.
    4. Wear properly fitted shoes.
    May 31, 2019
  • NefertariNefertari Member Posts: 288
    edited February 2020
    @Karma03, I have incredibly painful cramps in my legs and feet, especially my right side.  The  surgery was on my right breast.....the cramps can go on for hours.  I often wake up from sleep in the middle of the night with them. 
      
    This all started in May after my surgery so I thought it was connected to that but my Breast Surgeon said no it isn't.

    I have PN from chemo, which has improved thank goodness, I only have a few numb toes now and hands are good.

    I asked everyone if it could be from PN, they ALL kept saying no not related and it would get better?  It hasn't though.

    If you find a solution let me know :D



  • Blossom1961Blossom1961 Regional VictoriaMember Posts: 1,962
    I had the same thing. The only thing that helped was ibuprofen which I wasn’t allowed but took anyway. I would pace the floor for four hours every night then finally fall asleep on my hands and knees. Horrible.
  • AfraserAfraser MelbourneMember Posts: 3,889
    Most peripheral neuropathy improves/disappears relatively quickly after chemo is finished but not all! Mine improves at a glacial speed but I reckon at the present rate it’ll take about another 30 years (had it for seven) to get back to normal so I am not sitting waiting! Doesn’t affect too many things and I can work round most, but my cramps are specifically in the toes (the worst affected area) and started at the same time as the PN. Not frequent but I am certain they are related. 
  • MiraMira I live in my computer .... Member Posts: 678
    You could try magnesium for cramps. Bananas or kiwifruit can be good for it.   If you were at home I'd suggest a 20 min soak in a warm salt bath, but that's probably not a good idea after surgery :smile:
  • Karma03Karma03 Member Posts: 17
    Thank you for your feedback everyone.  Seems completely unfair doesn't it to go through all we do  and then get hit with excruciating cramps.  I will try your suggestions. If l find a miracle cure l will let you know.
  • TinksTinks AdelaideMember Posts: 231
    You can also try spray on magnesium oil, spray on skin over cramping muscle and rub in, it just absorbs quickly into the area that is cramping, and is not sticky or oily. 
  • Karma03Karma03 Member Posts: 17
    Thanks Tinks.  I will give that a go. 
  • NefertariNefertari Member Posts: 288
    Thanks all, I have been taking magnesium since May but it hasn't helped.  I will see if I can get the sprayTinks, it may be better.

    @Afraser, interesting that you think the PN and cramps are related.  I did too, every medico said no. 
    I finished chemo in April with PN, had a few cramps in legs, feet/toes, mostly pain though.  I had surgery in May and then the constant cramps started from then on.  I was walking around the family room crying the other night as it went on for hours, I could not sit / lie down and it was excrutiating.

    @Blossom1961 poor you, am I allowed to take Ibuprofen now that my treatment has finished? 
    This morning I woke up at 5am with them, I leapt out of bed so fast that I caught the kitty in a scissor head lock!
  • Blossom1961Blossom1961 Regional VictoriaMember Posts: 1,962
    @Nefertari I think so. I had the ibuprofen during treatment much to my Onco’s disgust. Try two next time you get the cramps. If they work, ask the doctor. If not, no harm done. 
  • Blossom1961Blossom1961 Regional VictoriaMember Posts: 1,962
    @ Nefertari I haven’t met anyone who had them as bad so I really feel for you. The doctors just shrugged their shoulders. I was at the point of accessing illegal cannibis which for me is not normal but I would have done just about anything. 
  • AfraserAfraser MelbourneMember Posts: 3,889
    PN is tricky stuff, I had a lot of pain in my feet to begin with but that passed. They just feel odd now - differently odd from week to week but not painful. The cramps are also of short duration. I’m grateful for that!
  • Bon BonBon Bon Sunshine Coast Member Posts: 37
    I have never known such cramps in my toes and feet!! I have tried everything
  • Blossom1961Blossom1961 Regional VictoriaMember Posts: 1,962
    The cramps in my legs were not PN. I ended up in hospital twice and the doctors just shrugged their shoulders. I don’t know what it was or what caused it, but excruciating doesn’t begin to describe it. Magnesium did nothing. Ibuprofen helped and helped me to combat the tears but nothing made it disappear. They tried tramadol, Endone and morphine to no avail. I now take a glucosamine, chondroitin, MSM mix which is holding it back. I stopped taking them two days running by accident and the pain started back. Not sure if they are truly helping but I am not brave enough to go off them again.
Sign In or Register to comment.